|possible symptoms of cancer?
Mar 2, 2001
I've been HIV+ for at least 12 years with no complications, 600 tcells, undetectable VL. I am currently taking sustiva and combivir and was taking famvir for a recent and recurrent herpes outbreak. Over the past few weeks I have noticed that I have lumps and pain around my nipples -- not my nipples themselves but the dark flesh around them (don't know the proper term). My question is; Does this sound like just a side effect from one of my medications, or perhaps something more serious. My thought went to some type of cancer, (I'm male by the way so didn't think breast cancer was a real concern) but to be so sudden and limited in such a specific area I wasn't sure.
Response from Dr. Dezube
It is not unusual to get occasional lumps and pain around the nipples. Although medication can sometimes cause such changes, often there are other causes. Have the nipples been abraded in any way? (For example, I have some patients who have very kinky hair; the hair can twist around and irritate the area. Obviously when nipples are used for sexual arousal that can also irritate the area). I would suggest you see your internist. If there is an inflammation, a short course of antibiotics may be necessary. Most likely the lumps and pain will pass; if not further testing is merited. I should add that I've had several patients who developed painful swelling of the breasts related to their HIV therapies. Hope this helps.
Internal Genital Warts
HLA matched bone marrow from HIV non-progressors?
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.